Jump to content



Photo

30 Days Off


  • Please log in to reply
7 replies to this topic

#1 chipmunk226

chipmunk226

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 13 August 2018 - 01:38 PM

I was prescribed Cymbalta (I took the generic) about 3 years ago. It was given to me for fibro and also to help with my anxiety and depression. It helped a lot for the chronic pain. But it made me very flat emotionally and fatigued all the time. There wasn't a day I didn't nap at least once. I also gained over 30+ pounds. Being only 5'3, it made a huge impact on my body.  I have cycled through many different antidepressants and anti-anxiety meds. I also suffer from hypertension.  I've been treated for it since I was 28.  Very hard to tell if it's a side effect of anxiety or a cause of it. I also suffer from ADD. 

About a year ago I decided it was time to get off all of these damn medications. I was just taking stuff to mask symptoms and causing others. My blood pressure was constantly yo-yoing and i felt miserable all the time. I was down to two pressure meds, an anti-viral,  and Cymbalta. My highest dose was 120mg. About a year ago I went down to 60mg. I honestly don't recall any withdrawal symptoms then. 

June 30 I started 40 mg, July 6 I started 20mg and July 13 was my last dose. Two days later, hell started.Some days I feel like I am turning a corner. But then the next day I am right back to where I was a few days ago.  I use an app called Daylio to track my mood and symptoms. My top ones are: 

  • trouble concentrating
  • brain zaps / wooshes
  • headache
  • vertigo /dizziness
  • anxiety
  • restlessness
  • speaking difficulties - 
  • irritability - very easily angered 
  • visual disturbances - floaters
  • nausea 
  • prickling sensation - head to toe
  • ear, jaw and sinus pain
  • body aches
  • diarrhea 
  • feeling cold - primarily on the back of my neck and shoulders
 
 
I didn't work before this. I actually just started the process of going back to work. I am set to start in September. (I haven't worked for 13 years, I stayed home to take care of our two kids). Now I don't even feel capable of working. I can't even go grocery shopping without getting overwhelmed. Too much turning my head makes me feel terrible - as if I am on a permanent tilt-a-whirl. Driving long distances make my anxiety and irritability skyrocket. I am utterly useless. I sit and literally do nothing all day. I can't do much moving around, so the house is a mess all the time.  Too much TV makes me feel miserable, not to mention the littlest sad thing turns me it to a blubbering mess. I can't concentrate long enough to read and it causes the headaches to become worse. Being on the computer is torture. I can tolerate my phone screen, ironically enough. But playing mindless casual games and browsing facebook aren't the best things to be doing to keep a healthy state of mind either.  I used to exercise 3 times a week with friends for an hour. I can't do that anymore either.
 
I am starting to worry because I am getting increasingly more depressed. When I first stopped Cymbalta, even though the physical symptoms were sucking @$$, I no longer felt sedated, and I actually had "feelings" again and I felt hopeful. Now a month later, I get mad at the drop of a hat. And I cry over EVERYTHING. I am not a cryer typically, and surely not while I was on this poison. I will just be sitting and have the overwhelming urge to cry. I took phenergan and fioricet to combat the raging migraines and to tame the vertigo. But I am so afraid that I will get dependant on yet another drug that will cause me withdrawal. Not to mention, the fioricet would make me stay up for 24+ hours straight and the phenergan would have me sleep more than 12 hours at a time.  :blink:   The last week I have taken nothing. Weirdly, I have a very strong craving for sweets and Coke. But everything tastes weird and I quickly will lose my appetite. Sucking on popsicles or eating ice cream are one thing that could instantly relieve my headaches, though the relief never lasts long. Strangely, just ice doesn't have the same effect. 

And then I found this site. I am glad I found a place where there are people going through the same thing. But then I got even more depressed because apparently,  I haven't even gotten to the worst of it. 
And of course because I don't look sick, people around me think that I am just a crybaby and lazy. And it doesn't help that I can't even articulate how I feel because when I talk, I replace words and it is a struggle to make a coherent thought. I can't fathom it getting worse or living like this for a year. 

I have a follow up with my doctor next week. But I am not hopeful she'll be able to help and will probably just try to put me on something else  :( 

 
 

#2 gail

gail

    God-like

  • Site Supporter
  • 5,572 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 13 August 2018 - 02:28 PM

Hello Chipmunk,

Welcome to the forum! I must say that you dropped way to fast, in two weeks instead of about five or so months. That's the reason why you are suffering terribly.

My advice is to reinstate at 30 mg to get stable. If 30 is not enough, go to forty. When this is done, you may bead count or cross taper to another antidepressant. You are right, they do mask or put a veil on the depression and anxiety, but at times, it is really needed.

Fishinghat, thoughts?

#3 chipmunk226

chipmunk226

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 13 August 2018 - 02:40 PM

As miserable as I am, I can't imagine going back on it. I don't want to go through this again.

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,300 posts
  • LocationMissouri

Posted 13 August 2018 - 04:55 PM

It is up to you chipmunk but you were doing OK on 20 you may go up to that level and bead count. You can also just take a few beads every now and then to get a break. Your dr may recommend a benzo for help with the symptoms. I would warn that benzos are very addictive and a nasty withdrawal and only last a few months before you have to increase the dose. There is also hydroxyzine and/or clonidine which has helped many. They are not addictive and have no withdrawal. You might discuss that with your dr. Also many found 50 mg of diphenhydramine to be helpful. It is the active ingredients in some formulas of Benadryl and some sleep aides.

Actually if you are having some good spells a few hours here and there that is a good sign that your withdrawal may not last too long. Keep us posted.

#5 chipmunk226

chipmunk226

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 13 August 2018 - 09:56 PM

Thanks fishinghat and gail. It's encouraging to hear that I may not be as bad off as I could be.

 Does phenergan have a withdrawal? I avoid taking it because I fear a withdrawal and also I always feel hungover and get a rebound headache after taking antihistamines. It makes me feel halfway normal (though extremely sleepy) when I do take it. It's very tempting just to sleep through this whole process. 

Do many people work through their withdrawal? Part of me thinks its the anxiety and the doom and gloom thinking I wouldn't be capable of functioning at a job. I tried the search bar, but "work" and "working" are too commonly used in other contexts :) SInce I didn't work for a long time before this, I don't' have anything to compare to. 

Is it common for people to feel like nothing makes them happy? I feel like I am just existing. There is nothing I want to do. Mainly because everything causes me discomfort.  I find no enjoyment in anything.  :( Everyday is just passing time. 

 


#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,300 posts
  • LocationMissouri

Posted 14 August 2018 - 08:11 AM

Phenergan, as with most antihistamines, does not have a withdrawal. The sleepiness is caused by a reaction between the antihistamine and the histamine receptors. There are 4 histamine receptors and each has a slightly different reaction. This is why the amount of sleepiness and the headaches depends on which histamine receptor the medicine attaches to. In other words, all antihistamines are not the same. Also the sleepiness effect usually fades some after a few days of use. There is a section on antihistamines in the "Summary of Cymbalta Withdrawal" thread in 'Medical Support' that you may want to read.

Most of those who have bad withdrawal are not capable of working through this experience. It can even be very difficult to deal with your family relationships. A great deal of understanding and compassion is needed from those around you.

"Is it common for people to feel like nothing makes them happy? I feel like I am just existing. There is nothing I want to do. Mainly because everything causes me discomfort. I find no enjoyment in anything. :( Everyday is just passing time."

Very common. It is also common to feel strongly that this ordeal will never end but luckily it does.

#7 chipmunk226

chipmunk226

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 15 August 2018 - 02:14 PM

I sent a message to my doctor and she prescribed Buspirone 10mg, 2 times a day. Hopefully that cuts down my anger and feeling low. 

 


#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,300 posts
  • LocationMissouri

Posted 15 August 2018 - 04:38 PM

Interesting. Buspirone is a very weak anxiety drug but I am sure you will take any help you can get. lol



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users